Arkansas, 2005

Hail in Arkansas, April 29, 2005

April 29, 2005 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 10:12 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 29, 10:12 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1112 AM CDT FRI APR 29 2005

.UPDATE...
KLZK RADAR CONTINUES TO SHOW THUNDERSTORMS MOVE ACROSS CENTRAL
ARKANSAS. STORMS CONTINUE TO WEAKEN...POSSIBLY BRIEFLY. WILL EXPECT
A LULL DURING MID DAY...THEN STORMS WILL BEGIN AGAIN ALONG THE
FRONTAL BOUNDARY ACROSS CENTRAL ARKANSAS. THE MAIN FOCUS WILL BE
ALONG THIS BOUNDARY AND SOUTH...THE SOUTHERN HALF OF THE CWFA.
NORTH PART OF THE CWFA HAS STABILIZED PRETTY GOOD. LOWERED HIGH
TEMPERATURES A BIT CENTRAL AND SOUTH AND QUITE CONSIDERABLY IN THE
NORTH.
&&

.PREVIOUS DISCUSSION  /ISSUED 335 AM CDT FRI APR 29 2005/...

SHORT TERM...TODAY THROUGH MONDAY NIGHT
UPPER FLOW BACKS SLOWLY WITH TIME THROUGH SATURDAY MORNING AS UPPER
TROF MOVES ACROSS THE STATE. NEXT...ZONAL FLOW RETURNS JUST AS
SLOWLY AND IT PERSISTS THROUGH MONDAY NIGHT. SEVERAL SHOTS OF ENERGY
MOVE THROUGH THE UPPER FLOW. THE SURFACE PATTERN REFLECTS THE SLOW
TROF WITH A NEARLY STATIONARY FRONT OVER THE CENTRAL SECTIONS OF THE
STATE THROUGH 18Z TODAY. THE POTENTIAL FOR SEVERE WEATHER WILL BE
OVER THE SOUTHEASTERN SECTIONS OF THE STATE WITH HIGHER DEW POINTS
AND STRONGER LIFT. STRONG STORMS SHOULD BE ENDING QUICKLY AS THE
FRONT PUSHES THROUGH THE AREA. FRONT WILL MOVE SOUTHEAST TO THE MS
RIVER VALLEY BY 00Z SAT. THE SURFACE LOW WILL BE OVER EXTREME
SOUTHEAST ARKANSAS FRIDAY AFTERNOON...AND IT WILL MOVE NORTHEAST TO
WESTERN TENNESSEE AT 06Z SATURDAY AND TO THE OHIO RIVER VALLEY BY
12Z SAT. BY THIS TIME...NORTHWEST SURFACE WINDS WILL HAVE DRIER AIR
IN PLACE ACROSS ALL SECTIONS OF THE STATE WITH MOISTURE SHOVED EAST
ACROSS THE MS RIVER. HIGH PRESSURE AND DRIER AIR WILL LINGER OVER
THE MID SOUTH MONDAY MORNING. MOISTURE WILL RETURN FROM NORTH TO
SOUTH IN OVER RUNNING FASHION MONDAY INTO TUESDAY MORNING...WITH A
CORRESPONDING INCREASE IN RAIN PROBABILITIES. MOS FROM DIFFERENT
MODELS CLOSE PAST THE FIRST PERIOD. WILL GO WITH THE WARMER NUMBERS
FOR TODAYS HIGHS IN LIGHT OF ABUNDANT INSOLATION AVAILABLE NOW EVEN
WITH FRONTAL BOUNDARY THROUGH THE STATE.

LONG TERM...TUESDAY THROUGH THURSDAY
MODELS ALL ON DECENT AGREEMENT IN THE SYNOPTIC SCALE BUT DIFFERENCES
ARE SEEN IN THE TIMING AND INTENSITY OF THE INDIVIDUAL FEATURES.
MODELS CONSISTENT IN KEEPING UPPER FLOW QUASI ZONAL OVER THE AREA
FOR DAYS FIVE AND SIX BEFORE BECOMING SLIGHTLY MORE SOUTHWEST FOR
DAY SEVEN. SEVERAL WEAK IMPULSES ARE FORECAST TO MOVE THROUGH THE
REGION THROUGH THE PERIOD BUT TIMING OF THE INDIVIDUAL WAVES WILL BE
DIFFICULT AT BEST.

REGARDLESS...IT APPEARS PLENTY OF MOISTURE WILL BE AVAILABLE FOR A
CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.
FEEL A BROAD BRUSH APPROACH IS THE BEST WAY TO GO WITH UNCERTAINTIES
IN THE INDIVIDUAL MODELS. ANOTHER CHALLENGE WILL BE TEMPERATURES AS
PROLONGED CLOUDINESS IS EXPECTED BUT ALL BETS WOULD BE OFF WITH ANY
SUBSTANTIAL CLEARING. TUESDAY APPEARS TO BE THE COOLEST DAY...
RELATIVELY SPEAKING...WITH A GENERAL WARMING TREND AS FLOW SHIFTS
BACK TO MORE OF A SOUTHWEST DIRECTION. MEX NUMBERS SUPPORT THIS
THINKING AND ARE GENERALLY ACCEPTED.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.

&&

51
Hazardous weather outlook, Apr 29, 12:07 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
107 PM CDT FRI APR 29 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
107 PM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONT CONTINUES ACROSS NORTH CENTRAL ARKANSAS.
THUNDERSTORMS HAVE REPEATEDLY DEVELOPED AND MOVED ALONG THIS
FRONT TODAY WITH LARGE HAIL. THIS WILL CONTINUE THROUGH THE
AFTERNOON.

OUTFLOW FROM THIS MORNINGS THUNDERSTORMS HAVE RESULTED IN A FRONTAL
SYSTEM ACROSS CENTRAL ARKANSAS. THUNDERSTORMS MAY DEVELOP ALONG
THIS FRONTAL SYSTEM THIS AFTERNOON. LARGE HAIL MAY ACCOMPANY
THESE THUNDERSTORMS. ALSO...THERE IS A CHANCE ISOLATED TORNADOES
COULD RESULT NEAR THIS FRONTAL SYSTEM LATER THIS AFTERNOON.

A COLD FRONT FROM THE WEST WILL MOVE ACROSS ARKANSAS LATER THIS
AFTERNOON INTO EARLY THIS EVENING WITH A SURFACE LOW PRESSURE
SYSTEM MOVING ALONG THE FRONT INTO SOUTH CENTRAL AND SOUTHEASTERN
ARKANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT
LATER THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BECOME
SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED
TORNADOES POSSIBLE.

THE BEST CHANCE OF TORNADOES WILL BE NEAR OR A LITTLE EAST OF THE
LOW PRESSURE SYSTEM...AND ALONG THE FRONTAL SYSTEMS RESULTING FROM
THE OUTFLOW FROM THUNDERSTORMS THIS MORNING.

A SQUALL LINE MAY DEVLOP ALONG THE COLD FRONT BEFORE IT MOVES OUT
OF SOUTHEASTERN ARKANSAS THIS EVENING. SHOULD THIS OCCUR...
DAMAGING STRAIGHT LINE WINDS WILL BECOME THE MAIN SEVERE WEATHER
ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE.

ALL SEVERE WEATHER SHOULD BE OUT OF THE AREA EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT WILL MOVE TOWARD THE GULF COAST SATURDAY. DRY WEATHER
WILL RETURN BRIEFLY...BEFORE THE FRONT BACKS TO THE NORTH AS A WARM
FRONT EARLY NEXT WEEK. UNSETTLED WEATHER WILL CONTINUE MONDAY
THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED TO STALL NEAR THE
MID AND LOWER MISSISSIPPI VALLEYS. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE...BUT ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO EARLY TONIGHT
IN MOST OF THE AREA.

29

In the hours before

Local storm report, Apr 29, 8:12 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
912 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             1 S JACKSONVILLE        34.86N 92.13W
04/29/2005  1.75 INCH        PULASKI            AR   UNKNOWN

            REPORTED BY CITY OFFICIAL.

&&

28
Local storm report, Apr 29, 8:25 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             BIGELOW                 35.00N 92.63W
04/29/2005  1.25 INCH        PERRY              AR   BROADCAST MEDIA

0919 AM     HAIL             2 W CONWAY              35.09N 92.49W
04/29/2005  1.75 INCH        FAULKNER           AR   PUBLIC

            GOLF BALL SIZE HAIL COVERING THE GROUND.

&&

28
Local storm report, Apr 29, 8:38 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             CABOT                   34.97N 92.02W
04/29/2005  0.75 INCH        LONOKE             AR   BROADCAST MEDIA

&&

28
Local storm report, Apr 29, 8:47 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             CATO                    34.93N 92.26W
04/29/2005  1.00 INCH        FAULKNER           AR   PUBLIC

            HAIL THE SIZE OF QUARTERS PILED UP 2 1/2 INCHES DEEP ON
            THE GROUND.

0908 AM     HAIL             JACKSONVILLE            34.87N 92.13W
04/29/2005  1.75 INCH        PULASKI            AR   PUBLIC

&&

28
Special weather statement, Apr 29, 9:32 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1032 AM CDT FRI APR 29 2005

ARZ003>007-012>015-291600-
BAXTER-BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE-
1032 AM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM NUMBER 209 IS NO LONGER IN EFFECT FOR
   EXTREME NORTHERN ARKANSAS...

SEVERE THUNDERSTORM WATCH NUMBER 209 IS NO LONGER IN EFFECT
FOR BAXTER...BOONE...FULTON...IZARD...MARION...NEWTON...SEARCY...
SHARP...AND STONE COUNTIES. THE SEVERE THUNDERSTORMS ARE EXPECTED
TO REMAIN TO THE SOUTH OF THIS AREA FOR THE REST OF THIS MORNING.

ARZ016-021>025-030>034-038-291600-
CLEBURNE-CONWAY-FAULKNER-INDEPENDENCE-JACKSON-JOHNSON-LOGAN-POPE-
VAN BUREN-WHITE-WOODRUFF-YELL-
1032 AM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH NUMBER 209REMAINS IN EFFECT UNTIL
   1 PM CDT...

SEVERE THUNDERSTORMS WATCH NUMBER 209 REMAINS IN EFFECT UNTIL 1 PM
CDT FOR PARTS OF NORTH CENTRAL ARKANSAS.

THIS INCLUDES CLEBURNE...CONWAY...FAULKNER...INDEPENDENCE...
JACKSON...JOHNSON...LOGAN...POPE...VAN BUREN...WHITE...WOODRUFF...
AND YELL COUNTIES.

29
Local storm report, Apr 29, 11:12 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1212 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             2 SE CONWAY             35.07N 92.43W
04/29/2005  1.75 INCH        FAULKNER           AR   TRAINED SPOTTER

0953 AM     HAIL             CABOT                   34.97N 92.02W
04/29/2005  1.50 INCH        LONOKE             AR   NWS EMPLOYEE

0955 AM     HAIL             1 W CABOT               34.97N 92.04W
04/29/2005  1.75 INCH        LONOKE             AR   PUBLIC

0957 AM     HAIL             WARD                    35.02N 91.96W
04/29/2005  1.00 INCH        LONOKE             AR   NWS EMPLOYEE

            HAIL COVERED THE GROUND.

1000 AM     HAIL             WARD                    35.02N 91.96W
04/29/2005  0.75 INCH        LONOKE             AR   COUNTY OFFICIAL

1120 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  0.75 INCH        WHITE              AR   TRAINED SPOTTER

1126 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  1.00 INCH        WHITE              AR   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL AT HARDING UNIVERSITY.

1130 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  0.75 INCH        WHITE              AR   TRAINED SPOTTER

1155 AM     HAIL             MCCRORY                 35.26N 91.20W
04/29/2005  0.75 INCH        WOODRUFF           AR   PUBLIC

            HAIL COVERED THE GROUND.

&&

28

The radar

The Little Rock radar (KLZK), 94 km away, was scanning. The volume nearest the first event began at 18:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pope

When
April 29, 12:08 PM CST
Where
Pope County, Russellville
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.283, -93.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5442544.